HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Foot & Ankle Problems (http://www.healthboards.com/boards/foot-ankle-problems/)
-   -   bilateral calcaneus fractures (http://www.healthboards.com/boards/foot-ankle-problems/908158-bilateral-calcaneus-fractures.html)

super roofer 07-05-2012 07:27 PM

bilateral calcaneus fractures
 
I smashed my heels in Jan this year nine pins and four plates in each foot.I had problems starting physio, ambulance no show them canceling appointments got taken back into hospital for a week of intense physio.they have put me on twenty four tablets a day which i think is excessive. i have been on these for four weeks now and don't see pain doc for another two weeks i am concerned about addiction and damage i am doing has anyone been on this medication for this injury. I have been on 8 tramadol 50 mg a day since Jan plus the list below
co-codamol 30/500 two every 4 to 6 hrs a day
Ibuprofen 400mg one 3 times a day
omerprazole 20 mg one taken a day
prochlorperazine maleate 5 mg one a day
Aspirin 75 mg two a day
senna 7.5 two at night
The advice on this has been helpful before just feel doped up :-(

janewhite1 07-06-2012 10:47 AM

Re: bilateral calcaneus fractures
 
That is a lot of medicines.

The ibuprofen is to reduce pain and swelling. The aspirin might be for pain or might be intended to prevent blood clots. Blood clots are a legitimate concern with a serious foot injury, so don't stop taking the aspirin without your surgeon's permission.

The tramadol and co-codamol are both pain medications. You might not need that much, however. If you currently aren't in much pain, you could try reducing the dosage just a little and see what happens.

The other three drugs are all to treat side effects of the pain medicines: sienna to prevent the narcotics from causing constipation, prochlorperazine maleate for nausea, and (I assume) omeprazole to make sure that all the ibuprofen and aspirin doesn't cause you to get an ulcer.

As for addiction, it's not terribly likely. There's a difference between addiction and dependency. Dependency just means that if you abruptly quit all your medicines, you would have withdrawl symptoms. That will probably happen. However, if you reduce the pain medicines gradually as you heal, rather than quitting all at once, dependency shouldn't be a problem. Addiction means craving the side effects, or using the drug for entertainment. Despite what the media claims, it's very rare for someone to become actually addicted to a painkiller they were legitimately prescribed for a serious injury.

super roofer 07-11-2012 05:01 PM

Re: bilateral calcaneus fractures
 
Thanks for info i think i will reduce pain meds to see how i get on.I was not on as many tablets after my accident.They said this was to get me through the pain of the physio i would rather have pain than this amount of tablets thanks again for your advice.


All times are GMT -7. The time now is 05:03 AM.